MAUDE Adverse Event Report: STRYKER GMBH INTRAMEDULLARY ARTHRODESIS IMPLANT SMART TOE II 16MM / 0° ANGLE FOR PIP ARTHROD; PIN, FIXATION, SMOOTH

STRYKER GMBH INTRAMEDULLARY ARTHRODESIS IMPLANT SMART TOE II 16MM / 0° ANGLE FOR PIP ARTHROD; PIN, FIXATION, SMOOTH
Catalog Number ST016P
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device remains implanted.
 
Event or Problem Description
It was reported by the risk manager, related to ansm that " arthrodesis on 2nd toe, right and left.The patient has been examined 1 month later : rupture of the 2 implants (x-ray images).No consequence because the arthrodesis is ok.".
 
Additional Manufacturer Narrative
The reported event that intramedullary arthrodesis implant smart toe ii 16mm / 0° angle for pip arthrod was alleged of 'implant breakage after surgery' could be confirmed, based on provided x-rays.Based on investigation, the root cause was attributed to be patient related.The failure was most likely caused by an early mobilization of the fusion site.A clinical assessment from our clinical consultant was provided: ''the fusion site is ok and the fact that the smarttoe fracture proximally is ok since the fusion is intact.No need to remove implant, this maybe secondary to early motion of the implant in the canal of the proximal implant prior to complete union of the fusion site.'' [original statement(s)] please note that the instruction for use (v15066 rev b smarttoe xfuse ifu (drnot0038)) reads: ''the product does not allow the immediate resumption of activity by the patient and is not designed to support an immediate load.Immobilization is necessary during the osteosynthesis.'' [original statement(s)] a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
INTRAMEDULLARY ARTHRODESIS IMPLANT SMART TOE II 16MM / 0° ANGLE FOR PIP ARTHROD
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key6184985
Report Number0008031020-2016-00595
Device Sequence Number19089588
Product Code HTY
UDI-Device Identifier07613252263333
UDI-Public(01)07613252263333(17)210430(10)V19752
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 02/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2021
Device Catalogue NumberST016P
Device Lot NumberV19752
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/19/2016
Supplement Report FDA Received Date02/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;